Alert archive / Idaho / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 46, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 31, 1997, 2:10 PM MDT for Bingham County, Idaho. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 1997, 2:10 PM MDT (20:10 UTC)
- Expired
- Jul 31, 1997, 2:45 PM MDT
- In force
- 35 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Bingham County, ID
The radar
The Pocatello radar (KSFX), 26 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.2 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 2127 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
780 WUUS1 KPIH 312013 RRA SVRPIH IDC011-312045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 210 PM MDT THU JUL 31 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 245 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN SOUTHEAST IDAHO ...EAST CENTRAL BINGHAM COUNTY AT 210 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 15 MILES EAST OF BLACKFOOT OVER THE FORT HALL INDIAN RESERVATION. THIS STORM IS MOVING NORTHEAST AT 15 MILES PER HOUR. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND FREQUENT LIGHTNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 8:45 AM MDT, 5 hours 25 minutes earlier.
Area forecast discussion, Jul 31, 8:45 AM MDT, 5 hours 25 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 845 AM MDT THU JUL 31 1997 RICH FLOW OF MONSOON MOISTURE HAS PUSHED EAST OF IDAHO. HOWEVER... MOST SURFACE DEWPOINTS ARE STILL IN THE 50 TO 55 RANGE OVER MUCH OF THE FORECAST AREA. BOI AND SLC MODIFIED SOUNDINGS HAVE CAPE AROUND 1000 J/KG AND PWATS AROUND 0.8 INCH WITH LKN SOMEWHAT LESS. CLEAR SKIES THIS MORNING WILL ALLOW FOR MORE EFFICIENT HEATING THAN THE PREVIOUS TWO MORNINGS WHERE CLOUDS AND ISOLATED SHOWERS KEPT TEMPERATURES DOWN. THUS EXPECT SCATTERED THUNDERSTORMS TO DEVELOP ONCE AGAIN THIS AFTERNOON. 00Z MODELS ARE CONSISTENT IN DIGGING H5 LOW CURRENTLY OVER 55N/160W TO THE SOUTHEAST THROUGH FRIDAY AFTERNOON WHICH WILL ACT TO SHARPEN TROUGH OFF PACIFIC COAST. H5 HIGH OVER CENTRAL PLAIN STILL EXPECTED TO RETROGRADE TO A FOUR CORNERS POSITION BY FRIDAY AFTERNOON. THE COMBINATION WILL KEEP SOUTH TO SOUTHWEST FLOW ALOFT OVER EASTERN IDAHO AND TEND TO KEEP MONSOON MOISTURE OVER THE AREA. CURRENT FORECAST COVERS SITUATION WELL SO NO UPDATES ATTM. JEH
Nearby
Severe Thunderstorm Warnings in Idaho, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.